Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Decrease in percentage
Apr 11, 2008

Hello. I just spoke with my doctor and it appears that on my latest lab tests my cd4 percentage has decreased from 32% to 25%, while the amount has more or less kept stable (750) and the viral load is undetectable.

I have been on Sustiva/Epivir/Zerit as my first combo medication for about nine years and never had any problem. I only took a morning dose of zerit/epivir (half of the daily dosage) 3 and a half hours late some days prior to the latest testing.

This has happened in the past a few times and never caused any resistance problem. Do you think this time it's a case of resistance or, as my doctor suggests, there might have been a glitch in the percentage count?

Thanks for your help.

Response from Dr. Sherer

There is more variablity in both the absolute number and the percent when the absolute number is above 500, and you have other evidence that your HAART is working for you, in particular the undetectable viral load. So maybe this is a 'glitch', as you say. I would just advise you to await the repeat value and keep your excellent adherence, and talk to your doctor about the issue.


Previous
Holiday now resistance??
Next
Second Hand Smoke & Resistance

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement